Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 56, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 9, 2012, 3:18 PM EDT for Beaufort County, Colleton County, Jasper County, South Carolina. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2012, 3:18 PM EDT (19:18 UTC)
- Expired
- May 9, 2012, 4:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 53 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 3:25 PM EDT | TSTM WND DMG | 3 Nne Gardens Corner, SC | LAW ENFORCEMENT REPORTED ONE TREE DOWN ON BIG ESTATE ROAD. |
| May 9, 3:38 PM EDT | TSTM WND DMG | 2 Sw Marine Corps Air S, SC | 1 TREE DOWN AT LAUREL BAY ROAD AND STANLEY FARM ROAD. TIME ESTIMATED FROM RADAR. |
| May 9, 3:47 PM EDT | TSTM WND DMG | 4 Nnw Bennetts Point, SC | LAW ENFORCEMENT REPORTED ONE TREE DOWN ALONG BENNETTS POINT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124
WUUS52 KCHS 091918
SVRCHS
SCC013-029-053-092015-
/O.NEW.KCHS.SV.W.0056.120509T1918Z-120509T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT WED MAY 9 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EXTREME NORTHEASTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 415 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR GARDENS CORNER...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GARDENS CORNER...DALE...WHITE HALL...GREEN POND...ASHEPOO...
BENNETTS POINT...JACKSONBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3256 8042 3254 8042 3241 8078 3265 8087
3284 8047 3276 8044 3273 8045 3272 8042
3267 8042 3265 8039 3261 8043 3261 8041
3262 8039 3257 8039
TIME...MOT...LOC 1918Z 250DEG 21KT 3260 8072
$$1 follow-up statement
861
WWUS52 KCHS 091944
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT WED MAY 9 2012
SCC053-091954-
/O.CAN.KCHS.SV.W.0056.000000T0000Z-120509T2015Z/
JASPER SC-
344 PM EDT WED MAY 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN JASPER
COUNTY HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3256 8042 3254 8042 3241 8078 3256 8084
3270 8068 3282 8046 3277 8044 3273 8045
3272 8042 3267 8042 3265 8041 3261 8043
3261 8041 3262 8039 3257 8039
TIME...MOT...LOC 1944Z 250DEG 21KT 3249 8069
$$
SCC013-029-092015-
/O.CON.KCHS.SV.W.0056.000000T0000Z-120509T2015Z/
COLLETON SC-BEAUFORT SC-
344 PM EDT WED MAY 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTH CENTRAL BEAUFORT AND SOUTHEASTERN COLLETON COUNTIES...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR BEAUFORT MARINE CORPS AIR
STATION...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3256 8042 3254 8042 3241 8078 3256 8084
3270 8068 3282 8046 3277 8044 3273 8045
3272 8042 3267 8042 3265 8041 3261 8043
3261 8041 3262 8039 3257 8039
TIME...MOT...LOC 1944Z 250DEG 21KT 3249 8069
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:14 PM EDT, 4 minutes earlier.
Area forecast discussion, May 9, 3:14 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 314 PM EDT WED MAY 9 2012 ...PRELIMINARY AREA FORECAST DISCUSSION... .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE AREA TODAY AND OFF THE COAST TONIGHT...FOLLOWED BY DRY HIGH PRESSURE INTO SATURDAY. THE HIGH WILL BEGIN TO WEAKEN EARLY NEXT WEEK...AS IT GIVES WAY TO A SLOW MOVING FRONTAL SYSTEM THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHOWERS/TSTMS ARE STEADILY EXPANDING ACROSS SOUTHEAST SOUTH CAROLINA THIS AFTERNOON AND EXPECT TO SEE A SIMILAR PATTERN EVOLVE ACROSS SOUTHEAST GEORGIA SOON. VISIBLE SATELLITE AND RADAR SHOW NUMEROUS CONVECTIVE OUTFLOWS BEING GENERATED BY ONGOING CONVECTION...THE STRONGEST OF WHICH IS EXTENDING FROM NORTHERN JASPER COUNTY INTO SOUTHERN BULLOCH COUNTY. THIS OUTFLOW WILL INTERSECT THE INLAND MOVING SEA BREEZE SHORTLY WHICH SHOULD INITIATE NEW CONVECTION. INSTABILITY PROFILES OUTSIDE OF CONVECTION IS DECENT FOR EARLY MAY WITH SBCAPES APPROACHING 2800 J/KG...MAINLY ACROSS SOUTHEAST GEORGIA. THE FOCUS FOR SEVERE WEATHER WILL GRADUALLY SHIFT TO THE LOWER SOUTH CAROLINA COAST AND INTO MUCH OF SOUTHEAST GEORGIA EAST OF A STATESBORO-REIDSVILLE LINE. THE MOST IMPRESSIVE INSTABILITY PARAMETERS ARE GENERALLY CONFINED TO SOUTHEAST GEORGIA WHERE STRONG SURFACE HEATING IS STILL ONGOING WITH SURFACE TEMPERATURES APPROACHING THE UPPER 80S. COULD SEE SBCAPE BRIEFLY SURPASS 3000 J/KG PRIOR TO THE ONSET OF CONVECTION. 0-6KM BULK SHEAR AND UPPER-LEVEL DYNAMICS WILL INCREASE AS AN UPPER TROUGH AND H5 JET STREAK APPROACH. THE RISK FOR LOOSELY ORGANIZED SEVERE TSTMS WILL THEREFORE INCREASE OVER THE NEXT FEW HOURS. A SEVERE TSTM WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA UNTIL 9 PM...EXCLUDING ALLENDALE/SCREVEN AND JENKINS COUNTIES. THE WESTERN PARTS OF THE WATCH WILL LIKELY BE CLEARED AS THE CORE OF THE CONVECTION SHIFTS CLOSER TO THE COAST. WILL MAINTAIN CATEGORICAL POPS ACROSS MAINLY THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. THE COLD FRONT WILL PUSH OFF THE COAST AFTER MIDNIGHT WITH DRIER AIR ADVECTING IN BEHIND IT. SHOULD SEE MAINLY CLEAR SKIES AND COOLER CONDITIONS BY SUNRISE THURSDAY. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... TO BE ISSUED. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... RIDGING ALOFT WILL SLIDE INTO THE ATLANTIC FOR SUNDAY...AND WILL EVENTUALLY GIVE WAY TO EITHER A CLOSED LOW OR DEEP TROUGH DURING THE EARLY TO MIDDLE PORTION ON NEXT WEEK. SURFACE LOW PRESSURE WILL FORM AS A RESULT OVER OR NEAR THE TENNESSEE VALLEY OR NORTHERN GULF COAST. BUT A BLOCKING ATLANTIC RIDGE WILL PREVENT THE LOW AND ITS ASSOCIATED WARM AND COLD FRONTS FROM TRACKING EAST TOO QUICKLY. THIS MEANS WE/RE LOOKING AT A FAIRLY UNSETTLED PATTERN DURING THE EARLY AND MID WEEK PERIOD. SLIGHT CHANCE POPS FOR SUNDAY WILL INCREASE INTO THE CHANCE RANGE FOR MOST PLACES MONDAY...THEN SOLIDLY INTO THE CHANCE RANGE EVERYWHERE TUESDAY AND WEDNESDAY. MAX TEMPS WILL AVERAGE NEAR OR SLIGHTLY BELOW SEASONAL NORMS...WHILE NIGHTTIME LOWS WILL START OUT NEAR NORMAL...BUT CLIMB ABOVE NORMAL IN LATER PERIODS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL PERSIST THROUGH 19Z AT CHS AND SAV TERMINALS DESPITE LIGHT SHOWERS NEAR/OVER THE TERMINALS. TEMPO MVFR CIGS/VSBYS ARE THEN POSSIBLE BETWEEN 19-23Z WITH SHOWER/THUNDERSTORM ACTIVITY ALONG AND AHEAD OF A COLD FRONT. SOME THUNDERSTORMS MAY BE STRONG AS THEY SHIFT OVER BOTH TERMINALS. HAVE INCLUDED TEMPO 20-25 KT WIND GUSTS WITH THUNDERSTORM ACTIVITY AT THE CHS TERMINAL. WIND GUSTS MAY BE NEEDED AT THE SAV TERMINAL WHEN TIMING OF THUNDERSTORMS BECOMES MORE CONFIDENT. TEMPO THUNDERSTORMS MAY NEED TO BE EXTENDED THROUGH 01Z AT BOTH TERMINALS TONIGHT IF THE FRONT SLOWS. VFR CONDITIONS WILL THEN PREVAIL POST FROPA TONIGHT THROUGH THURSDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...MVFR CIGS COULD LINGER LATE TONIGHT SHORTLY AFTER 06Z BUT OTHERWISE NO SIG CONCERNS THROUGH SUN. && .MARINE... TO BE ISSUED. && .TIDES/COASTAL FLOODING... LATEST SURGE GUIDANCE AND LATE AFTERNOON TIDE TRENDS SUGGEST TIDES MAY APPROACH 7.0 FT MLLW IN THE CHARLESTON HARBOR. SINCE THIS IS JUST AT SHALLOW COASTAL FLOODING CRITERIA...PREFER TO HOLD OFF ON THE ISSUANCE OF A COASTAL FLOOD ADVISORY AND LET THE EVENING SHIFT MONITOR TIDE TRENDS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...JRL LONG TERM...JRL/ AVIATION...DPB MARINE...JRL/ TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 9, 2:03 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 203 PM EDT WED MAY 9 2012 AMZ330-350-352-354-GAZ099>101-114>119-137>141-SCZ042>045-047>052- 101815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-CANDLER-BULLOCH-EFFINGHAM- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 203 PM EDT WED MAY 9 2012 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. AMZ374-GAZ087-088-SCZ040-101815- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-ALLENDALE- 203 PM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 9, 1:31 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
131 PM EDT WED MAY 9 2012
GAZ087-088-SCZ040-042-091815-
ALLENDALE-HAMPTON-JENKINS-SCREVEN-
131 PM EDT WED MAY 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
ALLENDALE AND HAMPTON COUNTIES THROUGH 215 PM EDT...
AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF ULMER TO 8 MILES SOUTH OF BURTONS FERRY LANDING TO PARKERS...
MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BURTONS FERRY LANDING...CAPTOLO...HILLTONIA...HUNTERS...
MILLHAVEN...SCARBORO...SYLVANIA...WOODCLIFF...ALLENDALE...ALMEDA
INTERSECTION...APPLETON...BARTON...BRUNSON...CROCKETVILLE...ESTILL...
FAIRFAX...FURMAN...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...
LENA...LURAY...MARTIN...MILLETT...SCOTIA...SEIGLING...SHIRLEY...
SYCAMORE...ULMER AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
SMALL HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3273 8193 3289 8170 3301 8161 3304 8157
3306 8158 3315 8150 3311 8136 3312 8119
3306 8112 3305 8110 3282 8098 3261 8126
3260 8167
TIME...MOT...LOC 1730Z 254DEG 36KT 3319 8129 3284 8147
3268 8178Special weather statement, May 9, 2:06 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
206 PM EDT WED MAY 9 2012
SCZ045-052-091845-
INLAND BERKELEY-TIDAL BERKELEY-
206 PM EDT WED MAY 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 245 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 202 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WADBOO...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...JAMESTOWN...MONCKS CORNER...NORTHERN LAKE
MOULTRIE...OLD SANTEE CANAL STATE PARK...PINOPOLIS...SAINT STEPHEN
AND SOUTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3323 7954 3304 7994 3334 8012 3346 7990
3344 7986 3341 7985 3338 7980 3338 7979
3337 7978 3333 7975 3328 7959
TIME...MOT...LOC 1807Z 240DEG 19KT 3322 7993Special weather statement, May 9, 2:10 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
210 PM EDT WED MAY 9 2012
GAZ088-099>101-SCZ040-042-043-091845-
ALLENDALE-BULLOCH-CANDLER-EFFINGHAM-HAMPTON-INLAND COLLETON-SCREVEN-
210 PM EDT WED MAY 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
CANDLER...ALLENDALE...EFFINGHAM...HAMPTON AND COLLETON COUNTIES
THROUGH 245 PM EDT...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JENNYS TO GEORGIAN
WALK...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...DOVER...EGYPT...HUNTERS...KILDARE...MIDDLEGROUND...
NEWINGTON...OLIVER...STATESBORO...ASHTON...BARTON...BRUNSON...
COLLETON...CROCKETVILLE...ESTILL...FAIRFAX...GIFFORD...HAMPTON...LAKE
WARREN STATE PARK...LENA...LODGE...LURAY...MILEY...PADGETTS...
SCOTIA...SHIRLEY...SMOAKS...SYCAMORE...VARNVILLE AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3310 8117 3303 8108 3310 8095 3310 8093
3307 8090 3309 8089 3312 8089 3312 8075
3244 8147 3243 8195
TIME...MOT...LOC 1811Z 269DEG 15KT 3305 8111 3250 8176Special weather statement, May 9, 2:46 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 246 PM EDT WED MAY 9 2012 SCZ043-044-091930- DORCHESTER-INLAND COLLETON- 246 PM EDT WED MAY 9 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND COLLETON COUNTIES THROUGH 330 PM EDT... AT 244 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR COLLETON MEDICAL CENTER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... COTTAGEVILLE...GIVHANS...GIVHANS FERRY STATE PARK...JEDBURG... KNIGHTSVILLE...RIDGEVILLE...ROUND O...SLANDS BRIDGE AND WALTERBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3283 8075 3299 8081 3315 8032 3294 8013 TIME...MOT...LOC 1846Z 254DEG 23KT 3294 8065
Special weather statement, May 9, 2:50 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EDT WED MAY 9 2012 GAZ088-100-101-SCZ042-047-048-091930- BEAUFORT-BULLOCH-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN- 250 PM EDT WED MAY 9 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH... EFFINGHAM...HAMPTON...JASPER AND BEAUFORT COUNTIES THROUGH 330 PM EDT... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF NIXVILLE TO OLIVER...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLYO...EGYPT...KILDARE...LEEFIELD...NEWINGTON...OLIVER...SHAWNEE... COOSAWHATCHIE...ESTILL...FURMAN...GARNETT...GILLISONVILLE... GRAHAMVILLE...GRAYS...LENA...LURAY...MCPHERSONVILLE...PINELAND... POCOTALIGO...RIDGELAND...ROBERTVILLE...SCOTIA...SHIRLEY... SWITZERLAND...TARBORO AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. && LAT...LON 3265 8076 3241 8098 3239 8173 3283 8123 TIME...MOT...LOC 1850Z 279DEG 25KT 3279 8098 3250 8146
Special weather statement, May 9, 3:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EDT WED MAY 9 2012 SCZ043-047>049-051-091945- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-INLAND COLLETON-INLAND JASPER- 312 PM EDT WED MAY 9 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON AND BEAUFORT COUNTIES THROUGH 345 PM EDT... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR SHELDON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... DALE...GARDENS CORNER...GREEN POND AND SHELDON... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. && LAT...LON 3275 8059 3254 8050 3246 8095 3263 8082 TIME...MOT...LOC 1912Z 249DEG 21KT 3257 8078
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 12:53 PM EDT | Special Weather Statement | CHS | Allendale | 37 min |
| May 9, 1:31 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 44 min |
| May 9, 2:06 PM EDT | Special Weather Statement | CHS | Berkeley | 39 min |
| May 9, 2:10 PM EDT | Special Weather Statement | CHS | Hampton | 35 min |
| May 9, 2:46 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 44 min |
| May 9, 2:50 PM EDT | Special Weather Statement | CHS | Hampton, Jasper | 40 min |
| May 9, 3:12 PM EDT | Special Weather Statement | CHS | Beaufort | 33 min |
| May 9, 3:25 PM EDT | Special Weather Statement | CHS | Berkeley | 35 min |
| May 9, 3:37 PM EDT | Special Weather Statement | CHS | Charleston | 23 min |
| May 9, 3:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 60 min |
| May 9, 4:14 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 91 min |
| May 9, 4:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 38 min |
| May 9, 6:19 PM EDT | Special Weather Statement | CHS | Hampton | 26 min |
| May 9, 6:41 PM EDT | Special Weather Statement | CHS | Colleton | 34 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.